Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS Goodland, KS

May 8, 20164 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 8, 2016, 4:02 PM MDT for 4 counties in Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2016, 4:02 PM MDT (22:02 UTC)
Expired
May 8, 2016, 4:45 PM MDT
In force
43 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 2:44 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2934 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WUUS53 KGLD 082202
SVRGLD
KSC071-109-199-203-082245-
/O.NEW.KGLD.SV.W.0054.160508T2202Z-160508T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
402 PM MDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
  NORTHEASTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
  SOUTHWESTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
  NORTHWESTERN WICHITA COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 445 PM MDT/545 PM CDT/

* AT 401 PM MDT/501 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 13
  MILES NORTH OF TRIBUNE...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WALLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
WEST CENTRAL KANSAS.

LAT...LON 3857 10168 3866 10178 3892 10158 3868 10131
TIME...MOT...LOC 2201Z 232DEG 15KT 3866 10168 

HAIL...1.00IN
WIND...60MPH
 
$$

HUSTED
3 follow-up statements
765 
WWUS53 KGLD 082219
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
419 PM MDT SUN MAY 8 2016

KSC071-109-199-203-082245-
/O.CON.KGLD.SV.W.0054.000000T0000Z-160508T2245Z/
WALLACE KS-GREELEY KS-LOGAN KS-WICHITA KS-
419 PM MDT SUN MAY 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM
MDT/545 PM CDT/ FOR SOUTHEASTERN WALLACE...NORTHEASTERN GREELEY...
SOUTHWESTERN LOGAN AND NORTHWESTERN WICHITA COUNTIES...

AT 418 PM MDT/518 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
SOUTH OF WALLACE...OR 15 MILES SOUTHEAST OF SHARON SPRINGS...MOVING
NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WALLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
WEST CENTRAL KANSAS.

LAT...LON 3863 10161 3871 10170 3892 10158 3870 10133
TIME...MOT...LOC 2218Z 232DEG 15KT 3871 10161 

HAIL...1.25IN
WIND...60MPH
 
$$

HUSTED
752 
WWUS53 KGLD 082229
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
429 PM MDT SUN MAY 8 2016

KSC071-203-082239-
/O.CAN.KGLD.SV.W.0054.000000T0000Z-160508T2245Z/
GREELEY KS-WICHITA KS-
429 PM MDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREELEY AND
NORTHWESTERN WICHITA COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
WEST CENTRAL KANSAS.

LAT...LON 3872 10166 3888 10154 3870 10133 3870 10165
TIME...MOT...LOC 2229Z 232DEG 15KT 3874 10156 

$$

KSC109-199-082245-
/O.CON.KGLD.SV.W.0054.000000T0000Z-160508T2245Z/
WALLACE KS-LOGAN KS-
429 PM MDT SUN MAY 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM
MDT/545 PM CDT/ FOR SOUTHEASTERN WALLACE AND SOUTHWESTERN LOGAN
COUNTIES...

AT 429 PM MDT/529 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
SOUTH OF WALLACE...OR 14 MILES SOUTHEAST OF SHARON SPRINGS...MOVING
NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WALLACE AND SOUTHWESTERN LOGAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
WEST CENTRAL KANSAS.

LAT...LON 3872 10166 3888 10154 3870 10133 3870 10165
TIME...MOT...LOC 2229Z 232DEG 15KT 3874 10156 

HAIL...1.00IN
WIND...60MPH
 
$$

HUSTED
016 
WWUS53 KGLD 082240
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
440 PM MDT SUN MAY 8 2016

KSC109-199-082250-
/O.EXP.KGLD.SV.W.0054.000000T0000Z-160508T2245Z/
WALLACE KS-LOGAN KS-
440 PM MDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALLACE AND
SOUTHWESTERN LOGAN COUNTIES WILL EXPIRE AT 445 PM MDT/545 PM CDT/...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
WEST CENTRAL KANSAS.

LAT...LON 3872 10166 3888 10154 3870 10133 3870 10165
TIME...MOT...LOC 2239Z 232DEG 15KT 3874 10156 

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:59 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 8, 2:59 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
259 PM MDT SUN MAY 8 2016

.SHORT TERM...(THIS AFTERNOON THROUGH MONDAY)
ISSUED AT 1159 AM MDT SUN MAY 8 2016

AN UPPER LEVEL LOW WILL MOVE EASTWARD INTO THE PLAINS THROUGH THE
DAY TODAY AND INTO MONDAY WITH A COLD FRONT PUSHING SOUTHEASTWARD
OUT OF EASTERN COLORADO. A DRYLINE WILL DEVELOP OUT AHEAD OF THIS
FRONT WITH GOOD INSTABILITY IN AREAS EAST OF THE DRYLINE. SEVERE
THUNDERSTORMS WILL FORM MAINLY EAST OF HWY 83 IN KANSAS. WE ARE
EXPECTING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS...AND
PERHAPS A FEW TORNADOES. THESE STORMS WILL START AS INDEPENDENT
CELLS OR SUPERCELLS THIS AFTERNOON THEN FORM INTO A BROKEN LINE
AS THEY MOVE NORTHEASTWARD INTO CENTRAL AND NORTHCENTRAL KANSAS
TONIGHT. RAIN AND THUNDERSTORM CHANCES DIMINISH AFTER MIDNIGHT
WITH AREAS OF FOG OR MIST POSSIBLE MONDAY MORNING.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 258 PM MDT SUN MAY 8 2016

MONDAY EVENING THERE MAY BE SOME LINGERING SHOWERS OVER THE
NORTHEAST PART OF THE AREA AHEAD OF SUBSIDENCE THAT WILL BE MOVING
THROUGH BEHIND THE CLOSED LOW MOVES THROUGH.  A SHORT WAVE RIDGE
WILL MOVE THROUGH OVERNIGHT INTO TUESDAY MORNING.

TUESDAY MORNING WILL START OUT DRY AS THE SHORT WAVE RIDGE MOVES
THROUGH.  BEHIND THE RIDGE A CLOSED LOW OVER THE NORTHERN PLAINS
WILL FOLLOW THE SHORT WAVE RIDGE EAST.  ROTATING AROUND THE BASE OF
THE CLOSED LOW IS A SHORT WAVE TROUGH.  DURING THE LATTER HALF OF
THE MORNING STORMS WILL BEGIN TO DEVELOP OVER THE WEST PART OF THE
AREA/MOVE INTO THE AREA FROM THE WEST...AS A SHORT WAVE TROUGH
ROTATES AROUND THE CLOSED LOW AND INTO THE AREA.

AT THE SURFACE A COLD FRONT WILL BE OVER THE NORTHWEST PART OF THE
AREA...A LOW PRESSURE WILL BE CENTERED OVER SOUTHWEST KANSAS WITH A
DRY LINE EAST OF IT.  ANTICIPATE THE FRONT TO SERVE AS A FOCUS FOR
STORM DEVELOPMENT...WITH MORE SCATTERED COVERAGE SOUTH OF THE FRONT
UNDER THE BROAD LIFT OF THE SHORT WAVE TROUGH.  THIS SURFACE PATTERN
IS VERY SIMILAR TO TODAY...HOWEVER THE ENVIRONMENT WILL NOT BE AS
STABLE DUE TO THE CLOSED LOW BEING OVER THE NORTHERN PLAINS.  AM
EXPECTING GENERAL THUNDERSTORMS AS A RESULT OF THE MORE STABLE
ENVIRONMENT.  EXPECT THUNDERSTORM COVERAGE TO INCREASE THROUGH THE
AFTERNOON AS LIFT OVER THE AREA STRENGTHENS.

ON A SIDE NOTE...SIDED WITH THE MODELS WHICH HAD THE SURFACE LOW
OVER SOUTHEAST COLORADO.  WITH THIS LAST SEVERE WEATHER
EVENT...NEARLY ALL THE MODELS HAD THE SURFACE LOW TOO FAR NORTH OVER
NORTHEAST COLORADO INSTEAD OF OVER SOUTHEAST COLORADO.  FOLLOWING
THE FURTHER SOUTH SOLUTION GIVES THE ENTIRE TRI-STATE AREA A BETTER
SHOT AT RECEIVING RAINFALL SINCE THE FRONT WILL BE OVER MORE OF THE
AREA INSTEAD OF NORTH OF THE AREA.

TUESDAY EVENING STORM COVERAGE WILL PEAK AS LIFT OVER THE AREA
REACHES ITS FULL POTENTIAL.  STORM ACTIVITY WILL SHIFT EAST THROUGH
THE EVENING AND OVERNIGHT HOURS AS THE COLD FRONT MOVES EASTWARD AND
SUBSIDENCE MOVES INTO THE AREA BEHIND THE COLD FRONT.

THERE COULD BE SOME TRAINING THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING ALONG THE FRONT...DUE TO THE MEAN WIND BEING PARALLEL TO
THE COLD FRONT.  IF STORMS TRACK OVER THE SAME LOCATION LONG ENOUGH
THIS COULD LEAD TO FLASH FLOODING.

WEDNESDAY THROUGH SUNDAY THE MODELS ARE IN GOOD AGREEMENT WITH THE
OVERALL WEATHER PATTERN.  FOR THE MOST PART THE PERIOD WILL BE DRY.
THERE WILL BE SOME WITH SOME MINIMAL CHANCES FOR RAINFALL THROUGH
THE WEEK AS WEAK LIFT MOVES ACROSS THE AREA AHEAD OF A BROAD UPPER
LEVEL RIDGE OVER THE GREAT BASIN.  A COLD FRONT WILL MOVE THROUGH
FRIDAY AFTERNOON. HOWEVER THE PRESENCE OF THE RIDGE WEST OF THE TRI-
STATE AREA AND FAIRLY DRY ENVIRONMENT WILL LIMIT THE RAIN POTENTIAL
OF THE FRONTAL PASSAGE.

THE NEXT CHANCE DECENT CHANCE FOR RAINFALL WILL BE NEXT WEEKEND INTO
EARLY NEXT WEEK. A COUPLE DEEPER UPPER LEVEL SHORT WAVE TROUGHS MOVE
OVER THE TRI-STATE AREA AND 700-500MB MIXING RATIOS INCREASE.
THESE STRONGER SHORT WAVE TROUGHS FLATTEN THE RIDGE...ALLOWING THE
INCREASED MOISTURE TO MOVE OVER THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1119 AM MDT SUN MAY 8 2016

VFR CONDITIONS WILL PREVAIL INTO THE EARLY AFTERNOON AT BOTH TAF
SITES. MVFR CONDITIONS ARE POSSIBLE STARTING AROUND 21Z AT BOTH
KGLD AND KMCK AS THUNDERSTORMS BEGIN TO FORM IN THE REGION.
COVERAGE WILL BECOME MORE WIDESPREAD AS THE AFTERNOON PROGRESSES.
SHOWERS COULD LINGER IN THE REGION INTO THE EARLY MORNING HOURS ON
MONDAY WITH MIST OR FOG POSSIBLE BETWEEN 09Z AND 14Z WITH POSSIBLE
IFR CONDITIONS MAINLY AT KMCK THROUGH MID MORNING ON MONDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...TL
LONG TERM...JTL
AVIATION...TL
Hazardous weather outlook, May 8, 3:09 PM MDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
309 PM MDT SUN MAY 8 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-092115-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
309 PM MDT SUN MAY 8 2016 /409 PM CDT SUN MAY 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. THE STRONGEST STORMS WILL BE EAST OF HIGHWAY 25. THE
MAIN THREAT WITH ANY STORMS THAT DEVELOP WILL BE LARGE HAIL UP TO
BASEBALL SIZE AND DAMAGING WINDS. HOWEVER A FEW TORNADOES CANNOT
BE RULED OUT EAST OF HIGHWAY 25. A TORNADO WATCH HAS BEEN ISSUED
FOR THIS AREA AS RESULT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

TUESDAY AFTERNOON THROUGH EARLY EVENING THUNDERSTORMS WILL DEVELOP
ALONG A COLD FRONT. REPEATED ROUNDS OF MODERATE TO HEAVY RAINFALL
ALONG THE FRONT MAY LEAD TO FLASH FLOODING EAST OF THE COLORADO
BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. ANY
WEATHER REPORTS THROUGH SOCIAL MEDIA OR BY PHONE ARE GREATLY
APPRECIATED.

JTL

In the hours before

Special weather statement, May 8, 3:42 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
342 PM MDT SUN MAY 8 2016

COZ090-091-KSZ001-082215-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE KS-
342 PM MDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST
CENTRAL COLORADO AND SOUTHWESTERN CHEYENNE COUNTIES IN NORTHWESTERN
KANSAS UNTIL 415 PM MDT/515 PM CDT/...

AT 342 PM MDT/442 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHWEST OF BONNY RESERVOIR...MOVING NORTHEAST
AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BONNY RESERVOIR...HALE AND IDALIA.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 196 AND 222.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3985 10241 3965 10188 3957 10200 3957 10205
      3953 10205 3940 10224 3953 10243
TIME...MOT...LOC 2142Z 218DEG 21KT 3953 10228

HUSTED
Special weather statement, May 8, 3:45 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM CDT SUN MAY 8 2016

KSZ014-028-029-082200-
LOGAN KS-GOVE KS-THOMAS KS-
445 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOVE...SOUTHEASTERN
THOMAS AND NORTHEASTERN LOGAN COUNTIES UNTIL 500 PM CDT...

AT 445 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTH OF OAKLEY...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OAKLEY AND MONUMENT.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 70 AND 81.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
KANSAS.

LAT...LON 3883 10084 3907 10104 3924 10081 3895 10057
TIME...MOT...LOC 2145Z 240DEG 17KT 3891 10080

HUSTED
Local storm report, May 8, 3:48 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
348 PM MDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             GOODLAND                39.35N 101.71W
05/08/2016  E0.25 INCH       SHERMAN            KS   NWS EMPLOYEE

&&

BWARREN
Special weather statement, May 8, 3:56 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MDT SUN MAY 8 2016

KSZ027-041-042-082215-
WALLACE KS-GREELEY KS-WICHITA KS-
356 PM MDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALLACE...
NORTHEASTERN GREELEY AND NORTHWESTERN WICHITA COUNTIES UNTIL 415 PM
MDT/515 PM CDT/...

AT 356 PM MDT/456 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 12 MILES NORTH OF TRIBUNE...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
WALLACE...NORTHEASTERN GREELEY AND NORTHWESTERN WICHITA COUNTIES.

LAT...LON 3857 10169 3867 10181 3884 10165 3867 10145
TIME...MOT...LOC 2156Z 231DEG 15KT 3864 10171

HUSTED
Local storm report, May 8, 3:59 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
359 PM MDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             4 W OAKLEY              39.13N 100.93W
05/08/2016  E1.00 INCH       LOGAN              KS   CO-OP OBSERVER

            HAIL WAS ATLEAST QUARTER SIZE. LASTED ROUGHLY 10 MINUTES.

&&

JLUNDQUIST
Local storm report, May 8, 4:01 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
401 PM MDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             13 SSW RULETON          39.15N 101.93W
05/08/2016  E1.00 INCH       SHERMAN            KS   PUBLIC

&&

BWARREN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 6:26 PM MDTSpecial Weather StatementGLDSheridan19 min
May 7, 6:45 PM MDTSevere Thunderstorm WarningGLDGove45 min
May 7, 6:50 PM MDTSpecial Weather StatementGLDSheridan10 min
May 7, 7:16 PM MDTSpecial Weather StatementGLDRawlins14 min
May 7, 7:24 PM MDTSevere Thunderstorm WarningGLDGove, Sheridan51 min
May 7, 7:48 PM MDTSpecial Weather StatementGLDDecatur12 min
May 7, 7:52 PM MDTSevere Thunderstorm WarningGLDGove53 min
May 7, 7:57 PM MDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton39 min
May 7, 8:27 PM MDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan48 min
May 7, 8:52 PM MDTSpecial Weather StatementGLDGove8 min
May 7, 8:58 PM MDTSevere Thunderstorm WarningGLDDecatur, Norton47 min
May 7, 9:01 PM MDTSpecial Weather StatementGLDGove14 min
May 7, 9:21 PM MDTSpecial Weather StatementGLDGraham9 min
May 7, 9:30 PM MDTSpecial Weather StatementGLDGraham15 min
May 7, 9:36 PM MDTSevere Thunderstorm WarningGLDGraham20 min
May 7, 9:43 PM MDTSpecial Weather StatementGLDNorton32 min
May 7, 10:34 PM MDTSpecial Weather StatementGLDNorton26 min
May 8, 2:57 PM MDTSevere Thunderstorm WarningGLDSherman48 min
May 8, 3:03 PM MDTSpecial Weather StatementGLDLogan12 min
May 8, 3:06 PM MDTSevere Thunderstorm WarningGLDGove, Logan39 min
May 8, 3:35 PM MDTSevere Thunderstorm WarningGLDGove, Logan40 min
May 8, 3:42 PM MDTSpecial Weather StatementGLDCheyenne33 min
May 8, 3:44 PM MDTSevere Thunderstorm WarningGLDSherman46 min
May 8, 3:45 PM MDTSpecial Weather StatementGLDGove15 min
May 8, 3:56 PM MDTSpecial Weather StatementGLDWallace19 min
May 8, 4:12 PM MDTSevere Thunderstorm WarningGLDGove, Logan48 min
May 8, 4:13 PM MDTSevere Thunderstorm WarningGLDGove47 min
May 8, 4:21 PM MDTTornado WarningGLDGove24 min
May 8, 4:24 PM MDTSevere Thunderstorm WarningGLDRawlins, Thomas51 min
May 8, 4:27 PM MDTSevere Thunderstorm WarningGLDSherman48 min
May 8, 4:37 PM MDTTornado WarningGLDGove23 min
May 8, 4:43 PM MDTSpecial Weather StatementGLDCheyenne32 min
May 8, 4:49 PM MDTSevere Thunderstorm WarningGLDGraham41 min
May 8, 4:57 PM MDTTornado Warning Tornado observedGLDGove11 min
May 8, 5:02 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins43 min
May 8, 5:06 PM MDTSevere Thunderstorm WarningGLDRawlins, Thomas39 min
May 8, 5:06 PM MDTTornado WarningGLDGraham24 min
May 8, 5:09 PM MDTSevere Thunderstorm WarningGLDSherman, Thomas51 min
May 8, 5:29 PM MDTSevere Thunderstorm WarningGLDGraham23 min
May 8, 5:33 PM MDTTornado Warning Tornado observedGLDDecatur27 min
May 8, 5:41 PM MDTSevere Thunderstorm WarningGLDRawlins, Sherman, Thomas24 min
May 8, 5:49 PM MDTTornado WarningGLDThomas15 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.